Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

In this Discussion

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

ESI making pain worse?

AnonymousUserAAnonymousUser Posts: 49,671
edited 06/11/2012 - 8:29 AM in Spinal Injections
Has anyone's back pain and sciatica symptoms gotten worse after getting a steroid injection? I felt good walking out of the facility, next day was ok, 2 days later it was bad. Called the Dr. office and they said that it could take 2 weeks for it to take full effect. Here I am a month later and I now have sciatica down to my ankle (used to only go to my knee), burning sensations in my thigh and cramps in the bottom of my foot. These are all new.

So I got maybe 24 hours of relief from the shot and now I have symptoms that I never had before. From researching these shots and talking with my physical therapist I have learned that if the first one does not work the 2nd and 3rd are unlikely to work so I am not going to waste my time trying again. I got to many side effects from the first, which made the 24 hours of releif I got not worth it.

I go back to my neuro tomorrow.


  • The same thing happened to me. I had a series of 3.
    The first one helped for about a week, the second one made everything much, much worse until I had the third, which helped for a few days. It could also be the result of a natural worsening of your condition, and not necessarily because of the shot.
    I also had nasty side effects, and completely understand your desire to avoid them, but I really feel like the 3rd shot reversed the badness of my 2nd shot. If your neuro suggests a 2nd, just consider it. It may help with the new symptoms, until you decide about surgery.

    Good luck!
Sign In or Register to comment.